Wisconsin, 2014Hail and Damaging Winds in Wisconsin, August 25, 2014
August 25, 2014 · NWS GRB · 6 events in 4 counties and zones
Thunderstorms that formed along a cold front produced isolated wind damage and large hail. The storms downed trees, tree limbs, and power lines in central Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that formed along a cold front produced isolated wind damage and large hail. The storms downed trees, tree limbs, and power lines in central Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 25, 3:14 AM CST, 6 minutes earlier.
Area forecast discussion, Aug 25, 3:14 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CDT MON AUG 25 2014
FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE
.SYNOPSIS...
ISSUED AT 405 AM CDT MON AUG 25 2014
WARM AND HUMID WITH THUNDERSTORMS TODAY...THEN HUMIDITIES
DROPPING AND TEMPERATURES RETURNING CLOSER TO NORMAL LEVELS.
UPR PATTERN ACRS NOAM DOMINATED BY A TROF OVER THE WEST AND A
RIDGE IN THE E. STG SHRTWV EJECTING OUT OF THE WRN TROF WL FLATTEN
THE NRN PORTION OF THE ERN RIDGE EARLY IN THE FCST PERIOD...
HELPING TO LEAD THE WAY TO A MORE PROGRESSIVE LOW AMPLITUDE FLOW
ACRS SRN CANADA AND AND THE EXTREME NRN CONUS BY MID-WEEK. AS THE
THE SRN PORTION OF THE WRN TROF WL INITIALLY BE LEFT BEHIND IN A
WK SRN STREAM ACRS THE CONUS...THOUGH THAT WILL MERGE BACK INTO
THE MAIN WESTERLIES AS THEY SAG SWD DURING THE LATTER PART OF THE
FCST PERIOD.
WARM AND VERY MOIST AIR MASS INITIALLY ACRS THE AREA WL BE
REPLACED BY COOLER AND DRIER AIR EARLY IN THE FCST PERIOD. THAT WL
RESULT IN TEMPERATURES FAIRLY CLOSE TO SEASONAL NORMALS...THOUGH
WITH SOME DAY TO DAY VARIATION DUE TO CLDS/PRECIPITATION. TSTMS WL
AFFECT MUCH OF THE AREA TODAY...THEN THERE WL BE ANOTHER PRETTY
GOOD SET-UP FOR PCPN LATE IN THE WEEK AND INTO THE UPCOMING
WEEKEND...SO AMNTS WL MOST LIKELY END UP ABV NORMAL AT MOST
LOCATIONS.
&&
.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 405 AM CDT MON AUG 25 2014
MAIN FCST ISSUE IS LINING UP POPS TODAY. LINE OF STORMS THAT
DEVELOPED ALONG COLD FRONT TO OUR WEST WL CONT TO SURGE EWD AND
AFFECT MUCH OF THE FCST AREA THIS MORNING. PWATS STILL HIGH...BUT
HIGHER WINDS ALOFT WERE LEADING TO MORE RAPID STORM MOVEMENT AND
LESS EFFICIENT PRECIPITATION PRODUCTION THAT THE PAST FEW DAYS.
ALIGNMENT OF THE STORMS...HOWEVER...WAS LEADING TO TRAINING. SOME
OF THE STORMS TO THE SW HAVE PRODUCED A FEW SVR WIND GUSTS...AND
WL NEED TO CLOSELY MONITOR TO SEE IF THAT CONTS NE INTO THE FCST
AREA. IN THE GRIDS...WL HAVE HVY RAIN ATTRIBUTE WITH THE TSTMS
WHERE POPS ARE ABV 50 PCT...BUT SVR THREAT WL BE ISOLD SO WL NOT
HAVE EXPLICIT MENTION OF SVR.
LINE OF STORMS SHOULD EVENTUALLY WEAKEN IN ERN WI AND PULL OFF TO
THE NE BY LATE MORNING. BUT THE PRIMARY COLD FRONT...THOUGH
BECOMMING SOMEWHAT DIFFUSE/ILL DEFINED...WAS STILL BACK TO THE W.
ALTHOUGH CONVERGENCE ALONG THE FRONT WL NOT BE NEARLY AS STG AS
OUT TO THE W YDA...THINK IT WL STILL BE SUFFICIENT TO GENERATE
ANOTHER ROUND OF STORMS OVER MAINLY E-C WI THIS AFTN/EARLY THIS
EVENING. COVERAGE MAY REMAIN SCT THOUGH...SO DID NOT TAKE POPS
BEYOND CHC CATEGORY. THOSE STORMS MAY POSE A SVR RISK AS
WELL...THOUGH GIVEN THE WEAKER FORCING AND QUESTIONS ABOUT
DESTABILIZATION IN THE WAKE OF THE MORNING CONVECTION...WILL
HANDLE WITH JUST A MENTION IN THE HWO FOR NOW.
BOUNDARY WL CONT ON TO THE S OF THE AREA TNGT. BUT SUSPECT LOWER
DWPTS/MORE STABLE AIR WL TAKE A WHILE TO WORK INTO THE AREA. SO
LINGERED POPS ACRS THE FAR S THROUGH TNGT AS WOULD NOT BE
SURPRISED TO SEE SOME SHRA LINGER OVER THAT AREA.
WENT WITH DRY FCST FOR EARLY TUE...THEN HAD SLGT CHC POPS OVER THE
FAR S IN THE AFTN. THE MAIN RAIN CHC WL BE TO THE S...BUT AGAIN...
NOT CONFIDENT DRYING WL PROGRESS SWD AS QUICKLY AS SHOWN IN THE
MODELS.
STUCK WITH BLEND OF BEST PERFORMING GUIDANCE FOR TEMPS.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 405 AM CDT MON AUG 25 2014
MDLS APPEAR TO BE CONSISTENT IN TAKING A PROGRESSIVE NRN STREAM
ALONG THE U.S.-CANADIAN BORDER THRU THE END OF THE WEEK WITH A
WEAKER SRN STREAM MEANDERING ACROSS THE SRN CONUS. IN BETWEEN...
THERE WL BE A SLOW-MOVING UPR TROF THAT IS EXPECTED TO REACH NE WI
LATE IN THE WEEK AND BRING ADDITIONAL PCPN CHCS TO THE REGION.
TEMPS TO SETTLE AT OR BELOW NORMAL THRU THE WORK WEEK BEFORE A
SMALL UPTICK IS NOTED NEXT WEEKEND.
THERE IS NOW MDL CONSENSUS THAT THE CDFNT WL BE ABLE TO REACH NRN
IL BEFORE PULLING UP STNRY TUE NGT. AS THIS OCCURS...AN AREA OF HI
PRES IS FCST TO PUSH TOWARD THE WRN GREAT LAKES AND HELP TO DRAW
DRIER AIR INTO NE WI. JUST DO NOT SEE ENUF OF A THREAT TO WARRANT
HANGING ON TO THE SLGT CHC POP OVER SRN SECTIONS OF THE FCST
AREA...THUS HAVE GONE DRY EVERYWHERE TUE NGT. MIN TEMPS TO
ACTUALLY BE THE TRICKY PART OF THE FCST WITH MORE CLOUDS SOUTH/
LESS CLOUDS NORTH WITH LIGHT WINDS ANTICIPATED. MAY NEED TO LOWER
VALUES FROM THE PREVIOUS FCST WITH MORE 40S NORTH TO MID 50S
E-CNTRL WI.
THIS HI PRES WL OVERSPREAD NRN SECTIONS OF THE GREAT LAKES...WHILE
ACTIVE WEATHER CONTS FROM THE CNTRL PLAINS EWD THRU THE MIDWEST
ALONG THE QUASI-STNRY FNT. ONCE AGAIN...EXPECT MORE CLOUDS ACROSS
CNTRL/E-CNTRL WI WITH MORE SUNSHINE FOR THE NORTH. TEMPS LOOK TO
BE FAIRLY UNIFORM OVER THE FCST AREA WITH UPR 60S/LWR 70S NORTH...
LWR TO MID 70S CNTRL/E-CNTRL WI.
CLASSIC BATTLE SETTING UP STARTING WED NGT BETWEEN THE INCUMBENT
DRY AIR MASS OVER NE WI AND LOW-LEVEL MOISTURE TRYING TO PUSH NWD
AS THE QUASI-STNRY FNT TRIES TO LIFT NORTH OVER THE MIDWEST. AS IS
TYPICALLY THE CASE...THE GFS IS QUICKEST IN SENDING THIS MOISTURE
NWD INTO SRN SECTIONS OF MN/WI WHILE THE OTHER MDLS FAVOR THE DRY
AIR WINNING OUT WITH PCPN JUST MOVING INTO SW WI TOWARD DAYBREAK.
PREFER THE MAJORITY HERE AND WL ONLY MENTION A MINIMAL POP FOR
CNTRL WI AFTER MIDNGT. MIN TEMPS TO RANGE FROM THE MID TO UPR 40S
NORTH (A FEW LWR 40S ARE POSSIBLE IF THE CLOUDS STAY AWAY)...TO
THE LWR TO MID 50S SRN SECTIONS.
HAVE CONTINUED TO FOLLOW THE ECMWF/S SLOWER TREND WITH THE
MOISTURE RETURNING TO WI ON THU. A SURFACE WAVE IS FCST TO DEVELOP
ALONG THE FRONTAL BOUNDARY AND HELP TO FOCUS SHWRS/TSTMS ACROSS
THE MIDWEST WITH A GRADUAL MOVEMENT OF THE PCPN INTO SW WI...
ESPECIALLY DURING THE AFTERNOON HOUR WITH THE HELP OF MODEST WAA.
HAVE KEPT CHC POPS FOR CNTRL WI...DECREASING OR NIL POPS FARTHER
NORTH AND EAST. MAX TEMPS TO GENERALLY BE IN THE UPR 60S TO LWR
70S RANGE.
THERE CONTS TO BE SOME UNCERTAINTY AS TO THE MOVEMENT/LOCATION OF
BOTH THE SURFACE WAVE AND THE NEW WRMFNT LIFTING NE TOWARD THE
GREAT LAKES THU NGT INTO FRI. THE TWIST NOW IS THAT THE GEM DOES
NOT BRING THESE FEATURES TOWARD NE WI TIL LATE ON FRI...THEREFORE
ESSENTIALLY KEEPING NE WI DRY. THIS SEEMS TOO SLOW CONSIDERING THE
SURFACE HI IS WELL TO OUR EAST AND SW WINDS ALOFT CONTS TO SEND
MOISTURE INTO WI. HAVE KEPT CHC POPS IN THE FCST FOR BOTH THU NGT
AND FRI.
UNSETTLED WEATHER TO THEN PERSIST INTO SAT AS THE INITIAL SYSTEM
TRACKS ACROSS THE GREAT LAKES...TO BE FOLLOWED BY A NRN STREAM
CDFNT PROGGED TO DROP SE INTO THE REGION. WEAK SURFACE RIDGING TO
BUILD ACROSS THE GREAT LAKES FOR SUNDAY AND PROVIDE FOR A NICER
END TO THE WEEKEND.
&&
.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 405 AM CDT MON AUG 25 2014
POOR FLIGHT CONDITIONS DUE TO TSRA EXPECTED OVER MUCH OF THE AREA
EARLY THIS MORNING...AND POSSIBLE OVER E-C WI AGAIN THIS AFTN.
COULD BE SOME FG TNGT...THOUGH AT THIS POINT EXPECTING MAINLY
MVFR CONDITONS.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Aug 24, 1:41 PM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT SUN AUG 24 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
241 PM CDT SUN AUG 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
THUNDERSTORMS WITH STRONG GUSTY WINDS...HAIL...AND HEAVY RAINS ARE
POSSIBLE OVER NORTH-CENTRAL WISCONSIN OVERNIGHT.
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN
MINNESOTA THIS AFTERNOON AND EVENING...THEN MOVE EAST OVERNIGHT.
THE STORMS MAY BE WEAKENING BY THE TIME THEY REACH NORTH-CENTRAL
WISCONSIN...BUT COULD STILL POSE A RISK OF LARGE HAIL AND DAMAGING
WINDS WHEN THEY ARRIVE IN THE AREA. THE RISK OF SEVERE STORMS WILL
BE PRIMARILY NORTHWEST OF A LINE FROM WAUSAU TO ANTIGO TO IRON
MOUNTAIN...AND OCCUR AFTER 1100 PM. HEAVY RAIN IS ALSO POSSIBLE
WITH THE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE MONDAY AFTERNOON AND
EVENING...THIS TIME CENTERED OVER EAST-CENTRAL WISCONSIN. THESE
STORMS WILL ALSO POSE A RISK OF DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN IS ALSO POSSIBLE WITH THE STORMS.
ADDITIONAL STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH AT LEAST
FRIDAY NIGHT AS AN UPPER-LEVEL TROUGH OF LOW PRESSURE COMBINES
WITH THE NORTHWARD MOVEMENT OF A FRONTAL BOUNDARY. IT IS TOO EARLY
TO DISCERN WHETHER ANY OF STORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE THE LIMITED NATURE OF THE SEVERE THREAT AND THE
FACT THAT IT WILL BE OCCURRING LATE AT NIGHT...FORMAL SPOTTER
ACTIVATION IS NOT EXPECTED TO BE NECESSARY. HOWEVER...ANY HAIL...
WIND DAMAGE...WIND GUSTS OVER 40 MPH...OR FLOODING SHOULD BE
REPORTED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.
LMZ521-522-541>543-251945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
241 PM CDT SUN AUG 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
PATCHY DENSE FOG WILL CREATE NAVIGATION PROBLEMS FOR BOATERS AT
TIMES...ESPECIALLY ON THE LAKE. THUNDERSTORMS COULD ALSO POSE A
HAZARD TO BOATERS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THUNDERSTORMS AND PATCHY DENSE FOG WILL POSE A HAZARD TO BOATERS
AT TIMES THROUGH MONDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES WILL
ARRIVE THURSDAY NIGHT THROUGH AT LEAST FRIDAY NIGHT.
MPC/TE
In the hours before
Special weather statement, Aug 24, 11:40 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 AM CDT MON AUG 25 2014
WIZ005-010-018-030-035-036-250645-
VILAS-ONEIDA-LINCOLN-MARATHON-WOOD-PORTAGE-
INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN
RAPIDS AND STEVENS POINT
1240 AM CDT MON AUG 25 2014
...SHOWERS AND THUNDERSTORMS HEADING TOWARD CENTRAL AND NORTH-CENTRAL
WISCONSIN...
AT 1230 AM...RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
EXTENDING FROM NEAR ASHLAND...TO EAU CLAIRE...TO ROCHESTER MINNESOTA.
THE SHOWERS AND STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 40
MPH...AND SHOULD BEGIN AFFECTING THE WESTERN PORTIONS OF VILAS AND
ONEIDA COUNTIES BETWEEN 100 AM AND 130 AM.
ADDITIONAL STORMS HAD BEGUN TO FORM AHEAD OF THE LINE IN THE BLACK
RIVERS FALLS AREA. THOSE STORMS WILL BEGIN AFFECTING WESTERN MARATHON
AND WESTERN WOOD COUNTY AROUND 100 AM.
SMALL HAIL...BRIEF WIND GUSTS OF 30 TO 40 MPH...AND TORRENTIAL RAINS
WILL ACCOMPANY THE STRONGEST STORMS. ANYONE CAMPING OUTDOORS SHOULD MOVE
TO A STURDY STRUCTURE AND REMAIN THERE UNTIL THE STORMS PASS.
SKOWRONSKI
WEATHER.GOV/GREENBAY
Special weather statement, Aug 25, 12:44 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
144 AM CDT MON AUG 25 2014
WIZ005-010-018-030-035-036-250745-
LINCOLN-MARATHON-ONEIDA-PORTAGE-VILAS-WOOD-
144 AM CDT MON AUG 25 2014
...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO NORTH-CENTRAL
WISCONSIN...
AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES NORTH OF
EAGLE RIVER TO 110 MILES SOUTHWEST OF RHINELANDER...MOVING NORTHEAST
AT 45 MPH.
TORRENTIAL DOWNPOURS ARE LIKELY WITH THE STORMS. SMALL HAIL AND
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE... LAC DU FLAMBEAU... SQUIRREL LAKE...
SQUIRREL LAKE... TROUT LAKE... BOULDER JUNCTION...
TRIPOLI... NASONVILLE... WOODRUFF...
WILLOW RESERVOIR... BAKERVILLE... MCCORD...
SPIRIT FALLS... SPENCER... MINOCQUA...
ANYONE CAMPING OUTDOORS SHOULD MOVE TO A STURDY STRUCTURE AND REMAIN
THERE UNTIL THE STORMS PASS. HEAVY RAIN WILL MAKE TRAVEL VERY
DIFFICULT...AND COULD RESULT IN SOME PONDING OF WATER ON AREA
ROADWAYS.
ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING AHEAD OF THE MAIN LINE
OVER WESTERN MARATHON AND WESTERN WOOD COUNTIES. THESE STORMS COULD
PRODUCE BRIEF HEAVY RAINS.
SKOWRONSKI
Special weather statement, Aug 25, 1:31 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 AM CDT MON AUG 25 2014
WIZ005-010-011-018-030-250830-
FOREST-LINCOLN-MARATHON-ONEIDA-VILAS-
231 AM CDT MON AUG 25 2014
...STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...
AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF EAGLE RIVER TO 18 MILES WEST OF RHINELANDER TO 31 MILES SOUTHWEST
OF RHINELANDER TO MEDFORD...MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL...WINDS 30 TO 40 MPH...HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STAR LAKE... LAKE TOMAHAWK... BRADLEY...
ST GERMAIN... HARSHAW... GOODNOW...
MC NAUGHTON... HEAFFORD JUNCTION...
LAND O LAKES... CONOVER... TOMAHAWK...
EAGLE RIVER... WOODBORO...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
AK
Special weather statement, Aug 25, 2:28 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CDT MON AUG 25 2014
WIZ010>012-018>020-030-031-035-036-250930-
FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-ONEIDA-PORTAGE-
SHAWANO-WOOD-
328 AM CDT MON AUG 25 2014
...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...
AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF CRANDON TO 8 MILES NORTH OF WAUSAU TO 16 MILES SOUTH OF WAUSAU TO
20 MILES WEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ACKLEY WILDLIFE AREA... WALKER...
PEPLIN... WESTON... SUNSET...
NUTTERVILLE... MONICO... KNOWLTON...
DANCY... GLANDON... SUMMIT LAKE...
PELICAN LAKE... HILES... ELCHO...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
AK
Special weather statement, Aug 25, 2:45 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT MON AUG 25 2014
WIZ030-035-036-045-250945-
MARATHON-PORTAGE-WAUSHARA-WOOD-
345 AM CDT MON AUG 25 2014
...STRONG THUNDERSTORMS HEADED INTO WOOD COUNTY...
AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES WEST OF
WISCONSIN RAPIDS TO 32 MILES WEST OF WISCONSIN RAPIDS TO 43 MILES
SOUTHWEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...WINDS 40 TO 50 MPH...HEAVY DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SCRANTON... LINDSEY...
NASONVILLE... VEEDUM...
SPENCER... BABCOCK... PITTSVILLE...
MARSHFIELD... HEWITT... DEXTERVILLE...
BAKERVILLE... CRANMOOR...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
AK
Local storm report, Aug 25, 3:17 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CDT MON AUG 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM TSTM WND GST MARSHFIELD 44.66N 90.16W
08/25/2014 M44 MPH WOOD WI ASOS
&&
SACThunderstorm Wind, Wood
- When
- August 25, 3:20 AM CST
- Where
- Wood County, 1.98 mi E of Alexander Southwd Ar
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 44.370, -89.780
Thunderstorm winds uprooted at least a dozen trees in saturated soil on the southeast side of Wisconsin Rapids. Two houses were damaged by the fallen trees.
Thunderstorm Wind, Portage
- When
- August 25, 3:40 AM CST
- Where
- Portage County, 0.73 mi W of Amherst
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.451, -89.295
Thunderstorm winds downed trees in Amherst near County Road B.
Thunderstorm Wind, Marathon
- When
- August 25, 3:53 AM CST
- Where
- Marathon County, Hatley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.880, -89.330
Thunderstorm winds downed trees and power lines in Hatley.
Hail, Waupaca
- When
- August 25, 4:00 AM CST
- Where
- Waupaca County, 0.49 mi E of Iola
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.500, -89.110
Penny size hail fell at Iola.
Thunderstorm Wind, Waupaca
- When
- August 25, 4:00 AM CST
- Where
- Waupaca County, 0.49 mi E of Iola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.500, -89.110
Thunderstorm winds downed tree limbs and power lines in Iola.
Thunderstorm Wind, Waupaca
- When
- August 25, 4:02 AM CST
- Where
- Waupaca County, 0.29 mi SSW of Iola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.496, -89.123
Thunderstorm winds downed multiple 16-inch diameter tree limbs on the south side of the city. The downed limbs blocked State Highway 49.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Kansas, August 25, 20141 death · 1 event
- Heat in Illinois, August 25, 20141 death · 1 event
- Hail and Damaging Winds in Iowa, August 25, 2014$425,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Illinois, August 25, 2014$266,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Missouri, August 25 to 27, 2014$250,000 · 1.75 in hail · 9 events
- Flash Flood and Damaging Winds in Arizona, August 25, 2014$315,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Wisconsin, August 25, 2014$103,000 · 65 kt wind · 16 events
- Flooding in Colorado, August 25, 2014$100,000 · 2 events
- Damaging Winds in Wisconsin, August 25, 2014$53,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Illinois, August 25, 2014$45,000 · 52 kt wind · 5 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 2014$30,000 · 1 in hail · 7 events
- Flash Flooding in Utah, August 25 to 27, 2014$25,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539956, 539958, 539959, 539955, 539960, 539962.